Alert archive / South Carolina / Freeze Warnings in 2006
Freeze Warning 8, NWS Columbia, SC
NWS Columbia, SC issued this freeze warning at Oct 24, 2006, 3:58 AM EDT for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Oct 25, 2006, 4:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2006, 3:58 AM EDT (07:58 UTC)
- In effect from
- Oct 25, 2006, 4:00 AM EDT
- Expired
- Oct 25, 2006, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 110 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 240758 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 358 AM EDT TUE OCT 24 2006 ...FREEZING TEMPERATURES EXPECTED WEDNESDAY MORNING... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 242000- /O.NEW.KCAE.FZ.W.0008.061025T0800Z-061025T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 358 AM EDT TUE OCT 24 2006 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY. HIGH PRESSURE WILL CONTINUE TO PUSH COLD AIR INTO THE REGION THROUGH WEDNESDAY MORNING. THE COLD AIR WILL COMBINE WITH CLEAR SKIES AND LIGHT WINDS TO PRODUCE BELOW FREEZING TEMPERATURES ACROSS THE AREA. MANY LOCATIONS WILL EXPERIENCE TEMPERATURES AT OR BELOW FREEZING FOR SEVERAL HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
2 follow-up statements
000 WWUS72 KCAE 241909 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 309 PM EDT TUE OCT 24 2006 ...FREEZING TEMPERATURES EXPECTED WEDNESDAY MORNING... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 250800- /O.CON.KCAE.FZ.W.0008.061025T0800Z-061025T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 309 PM EDT TUE OCT 24 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO AT OR BELOW FREEZING ACROSS THE REGION LATE TONIGHT AND EARLY WEDNESDAY MORNING. FROST IS ALSO EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS72 KCAE 250756 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 356 AM EDT WED OCT 25 2006 ...FREEZING TEMPERATURES OCCURRING ACROSS THE AREA... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 251300- /O.CON.KCAE.FZ.W.0008.061025T0800Z-061025T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 356 AM EDT WED OCT 25 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. AS OF 4 AM TEMPERATURES AT OR BELOW FREEZING HAVE BEEN REPORTED AT SEVERAL LOCATIONS ACROSS THE AREA. TEMPERATURES WILL CONTINUE TO FALL THROUGH SUNRISE WITH MOST LOCATIONS SEEING FREEZING CONDITIONS FOR A COUPLE OF HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Oct 24, 3:45 AM EDT, 13 minutes earlier.
Area forecast discussion, Oct 24, 3:45 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 345 AM EDT TUE OCT 24 2006 .SHORT TERM /TODAY THROUGH THURSDAY/... HIGH PRESSURE CONTINUES TO MOVE INTO THE REGION WITH NORTHWEST WINDS PUSHING MORE COLD AIR OVER THE AREA. TEMPERATURES CURRENTLY IN THE MIDDLE AND UPPER 30S FOR THE MOST PART...WHICH WILL DROP A FEW MORE DEGREES BEFORE SUNRISE. PATCHY FROST REMAINS ON TRACK THROUGH THE SUNRISE HOURS WITH WINDS HELPING TO KEEP TEMPERATURES UP A BIT. MAIN CONCERN THROUGH THURSDAY WILL TONIGHT AS THE COLDEST AIR FINALLY PLUNGES INTO THE MIDLANDS AND CSRA. FOR TODAY HIGH PRESSURE WILL CONTINUE TO MOVE INTO THE REGION WITH SUNNY SKIES TRYING TO COUNTER WEAK CAA...THE RESULT WILL BE HIGH TEMPERATURES REACHING THE MIDDLE TO UPPER 50S FOR MOST LOCATIONS WITH A FEW LOCATIONS AROUND 60 IN THE FAR SE CORNER OF THE FORECAST AREA. TONIGHT CONDITIONS ARE PROBABLE FOR THE FIRST FREEZE OF THE SEASON. WITH 850 MB TEMPERATURES AROUND -4C...DECOUPLING ALLOWING THE WINDS TO BECOME LIGHT AND VARIABLE AND CLEAR SKIES FOR AMPLE RADIATIONAL COOLING WILL ALLOW TEMPERATURES TO BOTTOM OUT AROUND 30. LOCAL RADIATION SCHEME SUGGESTS OVERNIGHT LOWS OF 27/28...BUT THIS SEEMS A BIT TOO COLD COMPARED TO GUIDANCE AND CURRENT OBSERVATIONS AROUND THE REGION SO WILL KEEP LOWS BETWEEN 30 AND 32. AS A RESULT OF THE LIGHT WINDS AND LOWS WILL ISSUE A FREEZE WARNING VALID FROM 08Z TO 13Z WEDNESDAY MORNING FOR THE ENTIRE FORECAST AREA. FOR WEDNESDAY THROUGH THURSDAY THE TEMPERATURE SITUATION WILL IMPROVE AS THE NEXT LOW PRESSURE DEVELOPS OVER THE CENTRAL PLAINS REGION AND MOVES TOWARD THE AREA. MOSTLY SUNNY SKIES WEDNESDAY WILL GIVE WAY TO INCREASING CLOUDS LATE WEDNESDAY AFTERNOON AND NIGHT WITH CHANCES OF PRECIPITATION ARRIVING ON THURSDAY. WITH THE INCREASING CLOUDS WINDS WILL SHIFT TO SOUTHEAST ALLOWING WARMER AIR TO RETURN TO THE REGION (MID 60S FOR A HIGH THURSDAY). && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... NO CHANGES MADE TO THE LONG TERM FORECAST. LOW PRESSURE WILL CONTINUE TO MOVE INTO THE AREA THURSDAY NIGHT BRINGING INCREASING CHANCES OF RAIN SHOWERS WITH IT. MODELS CONTINUE TO HAVE DIFFERENCES IN THE TRACK AND INTENSITY OF THE LOW FOR FRIDAY ONWARD...HOWEVER MODELS AGREE ON A COLD FRONTAL PASSAGE DURING THE AFTERNOON FRIDAY. BEHIND THE COLD FRONT TEMPERATURES DO NOT APPEAR AS COLD AS MIGHT BE EXPECTED...DAYTIME HIGHS AND OVERNIGHT LOWS SHOULD BE AROUND NORMAL IN THE LOW 70S AND MID 40S THROUGH THE WEEKEND. && .AVIATION... DRY HIGH PRESSURE WILL BRING VFR CONDITIONS DURING THE TAF PERIOD. USED THE MAV MOS FOR THE WIND FORECAST. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...FREEZE WARNING 08Z TO 13Z WEDNESDAY MORNING SCZ015-016-018- 020>022-025>031-035>038-041. GA...FREEZE WARNING 08Z TO 13Z WEDNESDAY MORNING GAZ040-063>065- 077. &&
Hazardous weather outlook, Oct 23, 5:09 AM EDT, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 509 AM EDT MON OCT 23 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-240909- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 509 AM EDT MON OCT 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT A FROST ADVISORY MAY BE NEEDED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FROST ADVISORY OR FREEZE WARNING MAY BE NEEDED TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Freeze Warnings in South Carolina, 2006Freeze Warnings in Georgia, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.